Algebraic & Geometric Topology
- Algebr. Geom. Topol.
- Volume 6, Number 3 (2006), 1331-1340.
Homeomorphisms which are Dehn twists on the boundary
A homeomorphism of a –manifold is said to be Dehn twists on the boundary when its restriction to is isotopic to the identity on the complement of a collection of disjoint simple closed curves in . In this paper, we give various results about such collections of curves and the associated homeomorphisms. In particular, if is compact, orientable, irreducible and is a single torus, and admits a homeomorphism which is a nontrivial Dehn twist on , then must be a solid torus.
Algebr. Geom. Topol., Volume 6, Number 3 (2006), 1331-1340.
Received: 31 August 2005
Revised: 6 July 2006
Accepted: 20 July 2006
First available in Project Euclid: 20 December 2017
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
McCullough, Darryl. Homeomorphisms which are Dehn twists on the boundary. Algebr. Geom. Topol. 6 (2006), no. 3, 1331--1340. doi:10.2140/agt.2006.6.1331. https://projecteuclid.org/euclid.agt/1513796580